On Obdd-Based Algorithms and Proof Systems that Dynamically Change Order of Variables - LIRMM - Laboratoire d’Informatique, de Robotique et de Microélectronique de Montpellier Access content directly
Journal Articles The Journal of Symbolic Logic Year : 2020

On Obdd-Based Algorithms and Proof Systems that Dynamically Change Order of Variables

Abstract

In 2004 Atserias, Kolaitis and Vardi proposed OBDD-based propositional proof systems that prove unsatisfiability of a CNF formula by deduction of identically false OBDD from OBDDs representing clauses of the initial formula. All OBDDs in such proofs have the same order of variables. We initiate the study of OBDD based proof systems that additionally contain a rule that allows to change the order in OBDDs. At first we consider a proof system OBDD(∧, reordering) that uses the conjunction (join) rule and the rule that allows to change the order. We exponentially separate this proof system from OBDD(∧)-proof system that uses only the conjunction rule. We prove two exponential lower bounds on the size of OBDD(∧, reordering)-refutations of Tseitin formulas and the pigeonhole principle. The first lower bound was previously unknown even for OBDD(∧)-proofs and the second one extends the result of Tveretina et al. from OBDD(∧) to OBDD(∧, reordering). In 2004 Pan and Vardi proposed an approach to the propositional satisfiability problem based on OBDDs and symbolic quantifier elimination (we denote algorithms based on this approach as OBDD(∧, ∃)-algorithms). We notice that there exists an OBDD(∧, ∃)-algorithm that solves satisfiable and unsatisfiable Tseitin formulas in polynomial time. In contrast, we show that there exist formulas representing systems of linear equations over F2 that are hard for OBDD(∧, ∃, reordering)-algorithms. Our hard instances are satisfiable formulas representing systems of linear equations over F2 that correspond to some checksum matrices of error correcting codes.
Fichier principal
Vignette du fichier
TR19-001.pdf (556.02 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

lirmm-02885744 , version 1 (07-07-2020)
lirmm-02885744 , version 2 (10-11-2020)

Licence

Attribution

Identifiers

Cite

Dmitry Itsykson, Alexander Knop, Andrei Romashchenko, Dmitry . Sokolov. On Obdd-Based Algorithms and Proof Systems that Dynamically Change Order of Variables. The Journal of Symbolic Logic, 2020, 85 (2), pp.632-670. ⟨10.1017/jsl.2019.53⟩. ⟨lirmm-02885744v2⟩
127 View
138 Download

Altmetric

Share

Gmail Facebook X LinkedIn More